Alert archive / California / Frost Advisories in 2025
Frost Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 11, 2025, 12:57 AM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Oct 11, 2025, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2025, 12:57 AM PDT (07:57 UTC)
- In effect from
- Oct 11, 2025, 2:00 AM PDT
- Expired
- Oct 11, 2025, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.0 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495 WWUS76 KEKA 110757 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1257 AM PDT Sat Oct 11 2025 CAZ107-108-110-114-111600- /O.NEW.KEKA.FR.Y.0022.251011T0900Z-251011T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northern Lake- Including Gravelly Valley Airport, Hayfork, Peanut, Trinity Center, and Carrville 1257 AM PDT Sat Oct 11 2025 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Trinity County, Northwestern Mendocino Interior, and Northern Lake. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
1 follow-up statement
524 WWUS76 KEKA 111556 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 856 AM PDT Sat Oct 11 2025 CAZ107-108-110-114-111700- /O.EXP.KEKA.FR.Y.0022.000000T0000Z-251011T1600Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northern Lake- Including Hayfork, Trinity Center, Gravelly Valley Airport, Carrville, and Peanut 856 AM PDT Sat Oct 11 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 10, 2:24 PM PDT, 10 hours 33 minutes earlier.
Area forecast discussion, Oct 10, 2:24 PM PDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
224 PM PDT Fri Oct 10 2025
.SYNOPSIS...Periods of moderate to locally heavy rainfall will
continue through late this afternoon. Isolated thunderstorms
still expected over the coastal waters and along the North Coast.
Colder air aloft will bring the potential for frost and some
freezing conditions across the interior valleys this weekend. A
colder storm system is forecast early next week, and will bring
additional rainfall and the potential for some mountain snow.
&&
.DISCUSSION...IR satellite imagery depicts a closed upper-level
trough centered offshore Oregon coast near 42N / 130W this
afternoon, while an associated frontal system push onshore
Northern California. Radar imagery and surface observations
depicts light to moderate rainfall this afternoon, with localize
heavy rainfall over the southwest windward facing terrain in
Humboldt County. In addition, gusty winds from 25 to 40 mph have
been reported over the coastal headlands and exposed ridges in Del
Norte and Humboldt counties. Although winds have been
diminishing, breezy conditions will persist over the more
prominent coastal headlands and exposed ridges through this
evening.
Areas of light to moderate stratiform precipitation will continue
to translate eastward across the forecast area through the
afternoon hours, followed by a transition to scattered showers and
isolated embedded thunderstorms in the wake of the front. Cold
air advection will support lowering of the snow level near
6,000-6,500 feet this afternoon and evening, resulting in 3 to 6
inches of snow over the Trinity Alps.
The aforementioned trough will move inland over the Pacific
Northwest and Northern California this weekend. Lingering showers
are expected to tapered off through the day on Saturday. Followed
by a period of relatively drier weather with 10-30% chance for
sprinkles or a few hundredths of an inch will follow in a cold
airmass Saturday night and Sunday.
Overnight temperatures will trend much lower through the weekend
beyond the passage of a cold front. Frost and freezing temperatures
are currently forecast for the portions of the interior. How cold
it gets will be highly dependent on the amount of clearing/drying
that happens. The upper low will be slow to depart the region
before the next low begins its quick descent. Cloudcover and
lingering showery weather would moderate some of the cold
subfreezing overnight lows, but Saturday and particularly Sunday
have the potential to clear out.
Ensemble and deterministic models are in a good agreement with a
colder storm swooping down across the area on Monday. There still
some uncertainties in the location of the low. Additional
rainfall and some mountain snow look probable based on ensemble
and cluster analysis. There is currently a 30-50 percent chance
for 24 rainfall over an inch from 5 AM Monday through 5AM Tuesday,
with the highest chances in Mendocino and Lake counties, as well
as southern Humboldt. Colder airmass aloft will support lowering of
the snow levels to near 5500 feet early Monday. /ZVS
&&
.AVIATION...An upper low will continue to bring rain and rain
showers to the region today. Isolated thunderstorms will be
possible along the coast this afternoon before the best
instability diminishes and most shower activity comes to an end in
the late evening and overnight. A few lingering showers will be
possible Saturday morning as the trough axis moves inland. All of
this shower activity will bring periods of MVFR conditions to the
terminals followed by low clouds and fog tonight as the mid and
higher level clouds clear. /RPA
&&
.MARINE...Light to moderate breezes are expected for the next 24
hours as an upper level low traverses through the region. Winds
will increase again out of the north on Sunday behind the
departing low pressure system. Small craft conditions are likely
south of Cape Mendocino Sunday into early Monday. Seas will be
dominated by a northwesterly fresh swell before the northerlies
increase resulting in some steeper seas, especially south of Cape
Mendocino, Sunday into Monday. Another low pressure system will
slide down the coast on Monday into Tuesday bringing a quick
period of light southerlies to some of the waters before the
northerlies return. /RPA
&&
.COASTAL FLOODING...The perigee moon cycle continue generating
above normal high tides. The tides have been higher again today,
reaching 7.94 ft MLLW around 2:15 PM local time. with an anomaly
of 1 foot resulting in water level around 8.9 feet in North Spit.
Minor coastal flooding occurs around Humboldt Bay at tides of 8.8
ft at locations such as King Salmon, Jackson Ranch Road, and the
Arcata Bottoms. The large tidal swings will also create stronger
than normal currents through channeled waterways. Coastal
flooding remain in effect through 3PM local time this evening.
Saturday high tide is predicted to reach 7.62 at 3:00 PM local
time in North Spit. At this point, North Spit is not likely to
reaches 8.8 feet with an anomaly up to 1 foot on Saturday, which
is when minor flooding occurs around the King Salmon and
Jackson Ranch Road in the Arcata Bottoms. /ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Coastal Flood Advisory until 3 PM PDT this afternoon for
CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Coastal Flood Advisory until 3 PM PDT this afternoon for
PZZ415.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:38 PM PDT | Small Craft Advisory | EKA | 47 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.